Latest posts

Forum Statistics

Threads
23,758
Posts
468,303
Members
27,109
Latest Member
energyboxer
What's New?

Need Help/Advice re: prescription drugs and bodybuilding.

J

jonnyhardknocks

New Member
Jan 21, 2011
8
0
#1
Hey everyone.

I have cycled once in the past, but some personal issues came up and i was forced to quit prematurely and take some time out of the gym.

Long story short, i have been placed on the prescription drug Concerta, for adult ADHD and Bipolar disorder.

I have been on Concerta for about 4 months now, just about as long as i was out of the gym. I have had no side affects other than loss of hunger. I cannot eat anything and get almost nauseaus looking at food or thinking of food at all. I know that to build muscle you must eat eat eat but i can hardly get through one proper meal, let alone a4-6 lol. I have dropped 15 lbs now, and am 170 lbs, which has me weakened and way less motivated to be doing anything, especially trying to train hard.

I miss the gym and need to be there, its the best thing in life to keep guys like me on the level, but if i can't eat to grow i just risk hurting myself more.

Does anyone else struggle with this currently or has in the past? i have spoken with my doctor obviously but hes not a bodybuilder, nor does he know alot about AAS use. My AAS use will stop for a while at least, b/c i am not in a posiition to hop back on like this. but my bodybuilding i want to keep up with, so i was wondering if anyone had any advice, maybe herbal supps or somethign that would increase hunger or if you yourself has struggled with this maybe there is a diffferent medication or something.


Any advice or Insight is much appreciated.

Thansk,

JHN
 
slicwilly2000

slicwilly2000

VIP Member
Sep 14, 2010
1,730
166
#2
I used to be on adderall. I had the same problem. I would recommend weight gainer shakes at least twice day. That will keep your weight stable at the very least. In time the nausea will go away.

Slic.
 
Get Some

Get Some

MuscleHead
Sep 9, 2010
3,441
643
#3
I'm not sure if this would "counteract" the drug you are taking but I would consider taking some digestive enzymes a couple times a day as a "cleansing" if you will. Also, how much water do you drink on a daily basis? Increasing your intake of water can sometimes spur your metabolism to kick into gear. For me, whenever I'm tired or having a really rough day (not counting hungover) I think back to the few days before and realize the main problem was that I didn't get enough water.

Honestly the best thing for you may be peptides. I always recommend GHRP-6 because it increases hunger better than anything I know of. So, start researching peptides and see if that is something you'd be interested in.
 
pux888

pux888

MuscleHead
Oct 1, 2010
1,256
65
#4
I honestly dont think that you can have much success bodybuilding while taking ADD meds. You have been taking them long enough that your body should have adapted to the drug so I dont think your appetite will ever be normal as long as your on concerta. Have you considered trying a lower dose or another drug with a shorter half life? I have a Rx for adderall myself but dont take it.
 
Dangling Unit

Dangling Unit

VIP Member
Jan 2, 2011
673
75
#5
You really shouldn't be taking AAS. It will aggravate your bipolar disorder. Get your brain chemistry straightened out first and when you do, don't stop taking the medication. Bipolars are notorious for thinking they're better and stopping their meds.
 
pux888

pux888

MuscleHead
Oct 1, 2010
1,256
65
#6
DU also raises a good point, I have seen a couple close friends who are bipolar got completely apeshit on gear. That may not be the case for everyone but it certainly did exasperate their disorders.
 
J

jonnyhardknocks

New Member
Jan 21, 2011
8
0
#7
You really shouldn't be taking AAS. It will aggravate your bipolar disorder. Get your brain chemistry straightened out first and when you do, don't stop taking the medication. Bipolars are notorious for thinking they're better and stopping their meds.
Ya im definitly going to be taking some time off, and my concern isn't that i can't get back on the sauce, cuz i can make good gains naturally, ive seen that in myself in the past. my concern is not being able to eat lol. and i don't plan on stopping the meds, everything in life has gotten better (minus the eating lol),work productivity, relationships, mentality, etc. Feels good on them, just would like to enjoy food again lmao. :p
 
J

jonnyhardknocks

New Member
Jan 21, 2011
8
0
#8
I honestly dont think that you can have much success bodybuilding while taking ADD meds. You have been taking them long enough that your body should have adapted to the drug so I dont think your appetite will ever be normal as long as your on concerta. Have you considered trying a lower dose or another drug with a shorter half life? I have a Rx for adderall myself but dont take it.
I have thought of lowering the dose, but we've been playign around with it for a little while and this dose seems to work the best, other than the lack of appetite. the doc is currently looking into other options in terms of meds so im hoping something can come of it.
 
J

jonnyhardknocks

New Member
Jan 21, 2011
8
0
#9
I'm not sure if this would "counteract" the drug you are taking but I would consider taking some digestive enzymes a couple times a day as a "cleansing" if you will. Also, how much water do you drink on a daily basis? Increasing your intake of water can sometimes spur your metabolism to kick into gear. For me, whenever I'm tired or having a really rough day (not counting hungover) I think back to the few days before and realize the main problem was that I didn't get enough water.

Honestly the best thing for you may be peptides. I always recommend GHRP-6 because it increases hunger better than anything I know of. So, start researching peptides and see if that is something you'd be interested in.
Hmmm that is a good idea. ive never had any experience with peptides, so ill look into that. and in regards to the water, i drink more than the daily required intake for sure... (i dont' drink pop or juice... not a fan at all....unless its got booze in it, but i don't drink anymore either so...),cuz the meds also make my mouth fairly dry so im always thirsty.
 
J

jonnyhardknocks

New Member
Jan 21, 2011
8
0
#10
I used to be on adderall. I had the same problem. I would recommend weight gainer shakes at least twice day. That will keep your weight stable at the very least. In time the nausea will go away.

Slic.
That is a good idea. At least stabilize me a bit while i get this worked out. i dont' want to lose anymore weight. i feel like a skeleton lol.
 
Growinboy

Growinboy

MuscleHead
Sep 25, 2010
502
44
#12
Concerta is a good drug, but loss of appetite is something docs are aware of and you should be able to address it with him/her...
 
Top